Drug-induced lung disease.

@article{Ozkan2001DruginducedLD,
  title={Drug-induced lung disease.},
  author={Meyrem Ozkan and Raed A Dweik and M Ahmad},
  journal={Cleveland Clinic journal of medicine},
  year={2001},
  volume={68 9},
  pages={
          782-5, 789-95
        }
}
Drug-induced lung disease is a major source of iatrogenic injury. We review the various drugs known to induce injury and the various patterns of injury seen. 

Figures from this paper

Managementof drug‐induced interstitial lung disease

The drugs most commonly associated with interstitial lung disease are described and subsequent management is discussed.

Management of drug-induced interstitial lung disease

If the disease becomes chronic,inflammation spreads to adjacentportions of the interstitium and vas-culature, resulting in interstitialfibrosis. Consequently, the alveolarepithelium thickens and

A rare case of nitrofurantoin‐induced acute lung injury

Symptoms include respiratory distress with fevers, rash, eosinophilia, and new‐onset atrial fibrillation, and treatment includes discontinuing the drug and possibly glucocorticoids for persistent oxygen demand.

[Drug-induced pulmonary damage].

The frequency of drug-induced damage to the lung in inpatients is estimated to be about 10%. Pathoanatomically, varying damage patterns result, ranging from acute pulmonary edema via inflammatory

Drug induced pulmonary parenchymal disease.

Drug-induced pulmonary parenchymal disease (DIPPD) can be caused by a variety of agents, including antibiotics, chemotherapeutic drugs, antiarrhythmic agents and non-steroidal anti-inflammatory drugs

Lung Injury Induced by Antitumor Drugs: Diagnosis, Features of the Clinical Course, Risk Factors, Differential Diagnosis, Treatment, and Prevention. Part 1

It was found that the development of pneumotoxic effects could be influenced by risk factors such as gender, age, tobacco smoking, comorbidities, and duration of therapy.

Is the interstitial lung disease induced by trastuzumab? Case report and literature review

A case ofInterstitial lung disease is described, which was induced by Epstein‐Barr virus (EBV), which is a known AE associated with trastuzumab therapy, but it has other causes.

References

SHOWING 1-10 OF 25 REFERENCES

Drug-induced lung disease.

Pulmonary reactions to drugs are a significant clinical problem and serve as a model for lung injury owing to other causes, and if research can distinguish the toxic from the therapeutic mechanisms of these and other drugs perhaps more effective therapies can be designed.

The spectrum of drug-induced pulmonary disease.

Abstract The relationship between the use of various drugs and pulmonary disease is being recognized with greater frequency. The means whereby drugs can cause pulmonary disease vary widely and are ...

Pleural and mediastinal disorders related to drug use.

  • W. Miller
  • Medicine, Psychology
    Seminars in roentgenology
  • 1995

Drug-induced pulmonary disease.

Intravenous pentamidine-induced bronchospasm.

A 41-year-old man with AIDS developed a recurrence of Pneumocystis carinii pneumonia and was treated with intravenous pentamidine. This was associated with a significant bronchospastic reaction

Respiratory distress due to minocycline-induced pulmonary lupus.

A patient treated with minocycline for 2 years who presented with progressive dyspnea, severe hypoxia, and pulmonary infiltrates necessitating hospitalization and oxygen supplementation is described.

Drug-induced pulmonary disease.

Bronchiolitis obliterans organising pneumonia associated with the use of nitrofurantoin

It is suggested that the previous classification of nitrofurantoin induced lung injury into “acute” and “chronic” injury is an oversimplification in view of the wide variety of pathological entities that have subsequently emerged.

Pulmonary infiltrates, eosinophilia, and cardiomyopathy following corticosteroid withdrawal in patients with asthma receiving zafirlukast.

The clinical syndrome improved with discontinuation of zafirlukast treatment and reinitiation of corticosteroid treatment or addition of cyclophosphamide treatment, and may have resulted from an allergic response to this medication.

Cough and angioneurotic edema associated with angiotensin-converting enzyme inhibitor therapy. A review of the literature and pathophysiology.

A 4-day trial of withdrawal of the ACE inhibitor or temporary substitution of another class of antihypertensive agent inexpensively and easily ascertains if the ACE inhibitors caused the cough is easily ascertained.